Facebook Pixel

weight gain recently

By November 26, 2011 - 6:02pm
Rate This

Is it possible that my 500mg one time a day ER Metformin could be causing weight gain or my Celexa only 5mg amount be causing it either? I am trying to get to the bottom of why all of sudden my weight has increased in the last 2 months. I have insulin resistance and impaired glucose tolerance that is why i use Metformin for prediabeties but am wondering if i should stop since my obesity is already a problem and I am gaining more weight after starting these two meds.

Add a Comment1 Comments

EmpowHER Guest

Hi srichman,

Thank you for your question and welcome to Empowher. Go to www.drugs.com to see any side effects of any medications that you are taking and also talk to your doctor. Usually, any anti-depressents have the side effect of weight gain so this may be an underlying reason for your weight gain but you should never stop taking any medications without consulting your physician.

You can also talk to your physician about the weight gain so he/she can offer some suggestions for your weight loss including possibily talking to a nutrionist.

I hope this information helps. Please keep us posted.


November 27, 2011 - 6:14am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Weight Loss

Get Email Updates

Related Checklists

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!